Asthma UK community forum
10,853 members17,254 posts

NEWLY DIAGNOSED BABY WITH ASTHMA COUPLE OF QUESTIONS N WORRIES

hi, my son has various problems he is two in febuary and on top of his many illnesses we have now been told he has severe asthma.

he has brown steroid inhailer twice mornin and nightly steroid i think and a blue one for his attacks in between. [clenil modulite 100mg inhaler preventer].. [salamol cfc-free inhaler reliever].. a friend raised concerns that the brown one can damage liver in later life but i assume if so he wouldnt be given this treatment.

has anyone heard bout this and should i be concerned thanx in advance sarah

4 Replies
oldestnewest

A friend of mine had the same concern when my son was diagnosed at 2 years old. He is now on two puffs of purple inhaler twice a day. The way i look at it is he needs to be able to breathe properly and after five years of trying different inhalers and tablets this is the only way that is going to happen. In the future my little man and hopefully your little one won't need any medication but for now its better for them to be healthy and play like they should.

Reply

Hi Sarah,

I'm so sorry that your son has had many problems and now asthma's been added to that list. Just wanted to reassure you that Clenil Modulite doesn't cause liver damage even after long term use. The key side effect which you should look out for is oral thrush, so ensure you brush his teeth after giving him the inhaler. You can look at the leaflet that was provided with the inhaler to see a full list of side effects.

Alice

Reply

thank you x

HI THANK YOU FOR GIVING ME SOME GOOD INFORMATION I WILL KEEP A CHECK OUT IN HIS MOUTH FOR ORAL THRUSH... AND YES IF IT HELP'S OUR LITTLE MAN'S LIVE A NORMAL LIFE STYLE IT DON'T MATTER HOW MANY INHALERS THEY TRY BUT AS LONG AS THEY GET THE ONE WHAT HELP'S THEM. HOPE YOUR SON GETS BETTER THANKS AGAIN SARAH X

Reply

hi

the liver thing is high doses of ingested steriods the inhaled ones dont have the same effect

also ditto on the oral thrush thing but also after using the inhaler with a mask make sure that you wash round his mouth and nose as a rash similar to nappy rash can appear ( it soon clears up) we didnt know about it and had just been brushing our daughters teeth and hadnt got a clue why she had the rash till i asked on here

hope it helps

Reply

You may also like...